Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
December 18, 2014, 09:29:26 PM

Login with username, password and session length


Members
  • Total Members: 24249
  • Latest: Scot
Stats
  • Total Posts: 649827
  • Total Topics: 49596
  • Online Today: 284
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Atripla long-term Kidney, Liver, and other organ damage???  (Read 1951 times)

0 Members and 1 Guest are viewing this topic.

Offline stayinstrawng

  • New Member
  • Posts: 2
Atripla long-term Kidney, Liver, and other organ damage???
« on: August 05, 2009, 09:51:01 PM »
For all of you long-term Atripla users:

How long have you been taking Atripla and have you had any organ problems at any point while taking the medication? I hear that Atripla can cause liver and kidney damage long-term and can cause other organ damage. Has anyone experienced any severity of this?

I appreciate you sharing. I just started Atripla about 3 weeks ago. i experienced the side effects pretty badly (mainly severe rash) during the 2nd week. I'm feeling much better now, but am now just thinking about the future on this drug. I want to do all that I can to be sure that I stay healthy for as long as possible.

Thanks everyone!



keep going; keep survivin'...

Offline physicsguy

  • Member
  • Posts: 59
Re: Atripla long-term Kidney, Liver, and other organ damage???
« Reply #1 on: August 05, 2009, 10:14:59 PM »
I've been on Atripla since a couple days after it came out (and Sustiva/Truvada from September 2005 until then).  I haven't had any issues.

Try to take care of yourself and you'll probably be fine with it.

Offline stayinstrawng

  • New Member
  • Posts: 2
Re: Atripla long-term Kidney, Liver, and other organ damage???
« Reply #2 on: August 05, 2009, 10:39:58 PM »
Thanks. What does your lifestyle look like? Not to be nosy, but i'm just wondering what are some significant things that you do to remain healthy and positive (no pun intended... ;-) ).


Offline physicsguy

  • Member
  • Posts: 59
Re: Atripla long-term Kidney, Liver, and other organ damage???
« Reply #3 on: August 05, 2009, 10:49:38 PM »
Basically:
Low fat, high protein diet with lots of fresh fruit/vegetables and no soda
1-2 miles on the treadmill or 10-30 miles on the bike every day

Not a particularly arduous regimen, but it's a huge step ahead of eating McDonald's while sitting in front of the TV and it's worked well for me so far.

Offline Giblarry

  • Member
  • Posts: 73
  • Desert AIDS Project - Ribbon Man - 2009 Walk logo
Re: Atripla long-term Kidney, Liver, and other organ damage???
« Reply #4 on: August 06, 2009, 11:09:50 AM »
Hi Stayin',

I began Sustiva in 1999 and continued it as part of Atripla until late 2009. 

Yes, there is some kidney impact, though even after 10 years, it's only barely significant. 

What did happen of significance is that I developed diabetes type 2.  Of course, this might be due to my age, but there is no history of diabetes in my family including in old age, I've always eaten a well balanced diet, and I'm fit and thin.  So, it's either the med or the virus.  Toss a coin. 

Best,
Gib

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.